Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Apixaban safer than Pradaxa for an elderly person?

Answered by
Dr.
Dr. Baranidharan Kuselan

Pain Medicine & Palliative Care Specialist

Practicing since :1996

Answered : 375 Questions

default
Posted on Tue, 3 Nov 2015 in Medicines and Side Effects
Question: Is apixaban safer for a 75year old than pradaxa
doctor
Answered by Dr. Baranidharan Kuselan 52 minutes later
Brief Answer:
Apixaban safer

Detailed Answer:
Hi there,
Thanks for posting in HCM.
I am Dr.Barani and I am pleased to assist you.

Apixaban is safer for a 75 year old than pradaxa.
Pradaxa can cause gastrointestinal intolerance and may cause stomach pain. It may also cause bleeding complication. These two are unlikely with apixaban.

So Apixaban is safer.

I hope that answers your query.
Let me know if you have any more questions.
Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Apixaban

doctor1 MD

I'm experiencing intermittent atrial fibrillation; I'm now on atenolol (25 mg, 1x), verapamil (120 1x/d), Crestor 5 mg, 1x, Apixaban 5 mg 2x/d....? other meds

doctor1 MD

I have a constant cough and at times cough up flem almost similar to the white of an egg. I have been checking my medications and have possibly narrowed it down to possibly diovan . Although I have been on this for awhile, can it still affect me....

doctor1 MD

can I take epixaban and lyrica together

doctor1 MD

My Mother is 92 and has a pacemaker for over 30 years. Since having her last pacemaker surgery in May 2013 she was taken off of baby aspirin which she had been taking for a while and was put on Pradaxa and entered into a 2 year study but she did not do well on this drug and it was changed last December to 2.5 mg of Apixaban 2 times per day. In April my mother had an TIA and her doctor upped the dosage of the Apixaban to 5 mg 2 times per day last week to avoid another stroke. Since the increase my mother is now passing blood in her urine. Is this too much too soon for a 92 year old? would it be better for the increased amount of Apixaban be introduced moderately to allow her body to get use to it?

doctor1 MD

I had a total hip replacement last Tuesday and was on Ramipril but have not taken it since I was discharged on Friday. My blood pressure this morning was 130/77.I am taking Apixaban 2.5mg twice a day. At what pressure should I start taking Ramipril again?

doctor1 MD

I have organic Turmeric tablets but haven t taken any yet as I take perscribed medication: Atorvastatin, Eliquis (Apixaban), Isosorbide,Karvea (Irbestan), Nexium(Esomeprazole), Solavert, and I don t know if the tumeric interfere with my perscibed tablets. The tumeric was given to me by my physio due to back problerms and painful knee. Can you help? thanks Ida

doctor1 MD

Hi, I am a pharmacist looking into a case of treating an elderly patient with a throat embolism . She was recently administered Lovenox 80mg and bridged over to warfarin 10mg to assist in dissolving the embolism. I have not been able to find literature supporting this these options as therapy . Have you seen any cases like this before? If so, was this a treatment regimen considered for utilization?